MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 12MM ÿ 130MM LENGTH HUMERAL STEM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES

ZIMMER BIOMET, INC. 12MM ÿ 130MM LENGTH HUMERAL STEM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES
Model Number 00-4349-012-13
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Muscle Hypotonia (4531); Muscle/Tendon Damage (4532)
Date of Event 08/20/2014
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent radiographic imaging, approximately one (1) year post-operatively and a stress fracture of the greater tuberosity stem was discovered on imaging.The patient was prescribed tylenol three.Approximately six (6) months after the fracture was discovered, the patient underwent a right shoulder revision surgery due to acute onset of pain and increased difficulty performing daily activities.The poly was revised and a pectoralis major repair was performed.The surgeon noted the patient displayed muscle atrophy to surrounding tissues.No further information has been reported.
 
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2022-02674.Concomitant medical products: item#: 00434903603, 36mm a +3mm offset poly liner; lot#: 62114032.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.H6: component codes: mechanical(g04)- stem.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: (b)(6) 2014; visit: greater tuberosity stem fracture due to carrying luggage around during recent travel to japan prescribed tylenol 3 (b)(6) 2014; visit: pain rate 06.3 cm with average of taking two pills each day (has otc and narcotic pain medication).Difficulty performing daily functions d/t pain anteroposterior and axillary x-rays: greater tuberosity stress fracture (b)(6) 2014; ae acute onset of severe pain (b)(6) 2014; operation poly exchange and pec major repair; reports acute pain onset (b)(6) 2014 no intra-op complications/events.It was indicated that the fracture occurred due to carrying luggage; however, with the information provided a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
12MM ÿ 130MM LENGTH HUMERAL STEM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15433031
Report Number0001822565-2022-02701
Device Sequence Number12263341
Product Code HSD
UDI-Device Identifier00889024268951
UDI-Public(01)00889024268951(17)230131(10)62248463
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130661
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number00-4349-012-13
Device Catalogue Number00434901213
Device Lot Number62248463
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2022
Supplement Date Received by Manufacturer12/13/2022
Initial Report FDA Received Date09/15/2022
Supplement Report FDA Received Date12/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/16/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight78 KG